Hi to all --
Jbara, I've read that HCL can cause stomach distress if you've been on PPIs for some time. The idea is that long-term acid suppression can cause atrophy of the lining of the stomach, so even if you have a low-acid condition to begin with, it might be best to heal your stomach first, before taking the HCL. Of course, it's possible that HCL is simply wrong for you.
I am on Day Nine without PPIs. I tried several times before but always went back to the Prevacid because the rebound was so awful and so scary. This time I prepared by starting a low-carb diet about three weeks before. Then I tapered off slowly, taking Prevacid every other day, then every couple of days, and so on. I'm not sure, but I think on some of the off days I may have taken OTC Zantac. I'm taking Zantac now, one or two a day, plus Nighttime Maalox at bedtime. My druggist says this is a good way to get through the PPI withdrawl. I also take Swedish bitters and digestive enzymes at every meal, try not to eat too much at once, and take DGL (licorice tablets) occasionally.
I've had occasional discomfort in the past week but nothing, nothing like previous times I tried to quit. I'm also burping much, much less than when I was on Prevacid. I also continue to avoid coffee, alcohol, chocolate, tomato products, use a pillow wedge, etc. etc. I feel better than I have in months, so I'm not taking any chances. I think what helped most was the low-carb diet. I eat lots of veggies and some low-carb fruit, so my diet is much better than it was in my bad old carboholic days.
Hope this helps somebody!